×

zbMATH — the first resource for mathematics

On Li’s coefficients for the Rankin-Selberg \(L\)-functions. (English) Zbl 1248.11036
In 1997, X.-J. Li [J. Number Theory 65, No. 2, 325–333 (1997; Zbl 0884.11036)] studied the sequence \[ \lambda_n = \lim_{T\to \infty} \sum_{|\text{Im}\,\rho |\leq T}\left(1-\left(1-\frac1\rho\right)^n\right), \] where \(\rho\) runs over non-trivial zeros of the Riemann zeta-function. (The first step is to show that \(\lambda_n\) is well-defined, i.e., that the limit indeed converges, for all \(n\).) Li showed that the non-negativity of \(\lambda_n\) for all \(n\) is equivalent to the Riemann hypothesis. The numbers \(\lambda_n, \;n=1, 2, \dots\) have since become known as Li coefficients. By replacing the Riemann zeta-function with some other automorphic \(L\) function, one may define generalized Li coefficients. The present paper is concerned with generalized Li coefficients attached to the Rankin-Selberg convolution \(L\) function \(L(s, \pi \times \pi'),\) where \(\pi\) and \(\pi'\) are irreducible (unitary) cuspidal automorphic representations of \(\text{GL}_m(\mathbb A_F)\) and \(\text{GL}_{m'}(\mathbb A_F)\) and \(\mathbb A_F\) is the adele ring of a number field \(F.\)
The authors first give an estimate for the number of nontrivial zeros of \(L(s, \pi \times \pi')\) up to height \(T\) and a version of the Weil explicit formula for \(L(s, \pi \times \pi').\) This is then used to prove the well-definedness of the the generalized Li coefficients (i.e., convergence of the above limit in this case). The next step is to give an arithmetic expression for the generalized Li coefficients, extending the work of E. Bombieri and J. C. Lagarias [J. Number Theory 77, No. 2, 274–287 (1999; Zbl 0972.11079)] for the original Li coefficients, and J. Lagarias [Ann. Inst. Fourier 57, No. 5, 1689–1740 (2007; Zbl 1216.11078)] for generalized Li coefficients attached to \(\text{GL}_n\) standard \(L\) functions. This is done in two different ways, and includes a decomposition of the generalized Li coefficients into finite and archimedean contributions. Then, an asymptotic expansion for the archimedean contribution as well as an expression for the finite part is obtained. This is an extension and generalization of further work of Lagarias [ibid].
Finally, the authors evaluate the Li coefficients by a second method, which was suggested by J. Oesterlé (see A. Voros [Math. Phys. Anal. Geom. 9, No. 1, 53–63 (2006; Zbl 1181.11055)]) and requires the generalized Riemann hypothesis, and obtain a bound towards the generalized Ramanujan conjecture in the archimedean component.

MSC:
11F66 Langlands \(L\)-functions; one variable Dirichlet series and functional equations
11F70 Representation-theoretic methods; automorphic representations over local and global fields
11M26 Nonreal zeros of \(\zeta (s)\) and \(L(s, \chi)\); Riemann and other hypotheses
11M41 Other Dirichlet series and zeta functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abramowitz, M., Stegun, I.: Handbook of Mathematical Functions, with Formulas, Graphs, and Mathematical Tables. NBS Applied Mathematics Series, vol. 55. National Bureau of Standards, Washington (1964) · Zbl 0171.38503
[2] Avdispahić, M., Smajlović, L.: \(\phi\)-variation and Barner–Weil formula. Math. Balkanica 17(3–4), 267–289 (2003) · Zbl 1064.42004
[3] Avdispahić, M., Smajlović, L.: Explicit formula for a fundamental class of functions. Bull. Belg. Math. Soc. Simon Stevin 12, 569–587 (2005) · Zbl 1210.11097
[4] Avdispahić, M., Smajlović, L.: A note on Weil’s explicit formula. In: Khrennikovi, A.Y., Rakić, Z., Volovich, I.V. (eds.) p-adic Mathematical Physics: 2nd International Conference on p-adic Mathematical Physics, pp. 312–319. American Institute of Physics, New York (2006) · Zbl 1152.11339
[5] Barner, K.: On A. Weil’s explicit formula. J. Reine Angew. Math. 323, 139–152 (1981) · Zbl 0446.12013 · doi:10.1515/crll.1981.323.139
[6] Bombieri, E., Lagarias, J.C.: Complements to Li’s criterion for the Riemann hypothesis. J. Number Theory 77, 274–287 (1999) · Zbl 0972.11079 · doi:10.1006/jnth.1999.2392
[7] Brown, F.C.S.: Li’s criterion and zero-free regions of L-functions. J. Number Theory 111, 1–32 (2005) · Zbl 1154.11334 · doi:10.1016/j.jnt.2004.07.016
[8] Cogdell, J.W.: L-functions and converse theorems for GL n , Park City Lect. Notes, available at http://www.math.ohio-state.edu/\(\sim\)cogdell · Zbl 1138.11018
[9] Gelbart, S., Shahidi, F.: Boundedness of automorphic L-functions in vertical strips. J. Am. Math. Soc. 14, 79–107 (2001) · Zbl 1050.11053 · doi:10.1090/S0894-0347-00-00351-9
[10] Gelfand, I.M., Kazhdan, D.: Representation of the group GL(n,K), where K is a local fields. In: Gelfand, I.M. (ed.) Lie Groups and Their Representations, pp. 95–118. Wiley, New York (1974)
[11] Gradshteyn, I.S., Ryzik, I.M.: Tables of Integrals, Series and Products, 7th edn. Elsevier/Academic Press, Amsterdam (2007)
[12] Iwaniec, H., Kowalski, E.: Analytic Number Theory. AMS Colloquium Publications, vol. 53. Am. Math. Soc., Providence (2004) · Zbl 1059.11001
[13] Jacquet, H., Shalika, J.A.: On Euler products and the classification of automorphic representations I. Am. J. Math. 103, 499–558 (1981) · Zbl 0473.12008 · doi:10.2307/2374103
[14] Jacquet, H., Shalika, J.A.: On Euler products and the classification of automorphic representations II. Am. J. Math. 103, 777–815 (1981) · Zbl 0491.10020 · doi:10.2307/2374050
[15] Jorgenson, J., Lang, S.: Explicit Formulas for Regularized Products and Series. Lecture Notes in Mathematics, vol. 1593. Springer, Berlin (1994) (pp. 1–134) · Zbl 0828.11043
[16] Lagarias, J.C.: Li’s coefficients for automorphic L-functions. Ann. Inst. Fourier 57, 1689–1740 (2007) · Zbl 1216.11078
[17] Li, X.-J.: The positivity of a sequence of numbers and the Riemann hypothesis. J. Number Theory 65, 325–333 (1997) · Zbl 0884.11036 · doi:10.1006/jnth.1997.2137
[18] Li, X.-J.: Explicit formulas for Dirichlet and Hecke L-functions. Ill. J. Math. 48, 491–503 (2004) · Zbl 1061.11048
[19] Li, X.-J.: An arithmetic formula for certain coefficients of the Euler product of Hecke polynomials. J. Number Theory 113, 175–200 (2005) · Zbl 1142.11354 · doi:10.1016/j.jnt.2004.08.002
[20] Luo, W., Rudnick, Z., Sarnak, P.: On the generalized Ramanujan conjecture for GL(n). In: Automorphic Forms, Automorphic Representations and Arithmetic. Proc. Sympos. Pure Math. Part 2, vol. 66, pp. 301–310. Am. Math. Soc., Providence (1999) · Zbl 0965.11023
[21] Moeglin, C., Waldspurger, J.-L.: Le spectre résiduel de GL(n). Ann. Sci. École Norm. Sup. 22, 605–674 (1989) · Zbl 0696.10023
[22] Odžak, A., Smajlović, L.: On Li’s coefficients for the Selberg class (submitted)
[23] Rudnick, Z., Sarnak, P.: Zeros of principal L-functions and random matrix theory. Duke Math. J. 81, 269–322 (1996) · Zbl 0866.11050 · doi:10.1215/S0012-7094-96-08115-6
[24] Shahidi, F.: On certain L-functions. Am. J. Math. 103, 297–355 (1981) · Zbl 0467.12013 · doi:10.2307/2374219
[25] Shahidi, F.: Fourier transforms of intertwinting operators and Plancherel measures for GL(n). Am. J. Math. 106, 67–111 (1984) · Zbl 0567.22008 · doi:10.2307/2374430
[26] Shahidi, F.: Local coefficients as Artin factors for real groups. Duke Math. J. 52, 973–1007 (1985) · Zbl 0674.10027 · doi:10.1215/S0012-7094-85-05252-4
[27] Shahidi, F.: A proof of Langlands’ conjecture on Plancherel measures, complementary series for p-adic groups. Ann. Math. 132, 273–330 (1990) · Zbl 0780.22005 · doi:10.2307/1971524
[28] Smajlović, L.: On Li’s criterion for the Riemann hypothesis for the Selberg class (submitted) · Zbl 1188.11046
[29] Tirchmarsh, E.C.: The Theory of the Riemann Zeta-Function, 2nd edn. revised by Heath-Brown D.R. Oxford University Press, Oxford (1986)
[30] Voros, A.: Sharpenings of Li’s criterion for the Riemann hypothesis. Math. Phys. Anal. Geom. 9, 53–63 (2006) · Zbl 1181.11055 · doi:10.1007/s11040-005-9002-8
[31] Voros, A.: Zeta functions over zeros of general zeta and L-functions. In: Aoki, T., Kanemitsu, S., Nakahara, M., Ohno, Y. (eds.) Zeta Functions, Topology and Quantum Physics (Proceedings, Osaka, March 2003). Developments in Math., vol. 14, pp. 171–196. Springer, New York (2005)
[32] Weil, A.: Sur les ”formules explicites” de la théories des nombres premiers. Meddelanden Från Lunds Univ. Mat. Sem. (dedié a M. Riesz), 252–265 (1952)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.